Accidental intramuscular overdose administration of vincristine


PATIROĞLU T. , ÜNAL E. , Ozdemir M. A. , Karakukucu M., Mutlu F. T.

DRUG AND CHEMICAL TOXICOLOGY, vol.35, no.2, pp.232-234, 2012 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 35 Issue: 2
  • Publication Date: 2012
  • Doi Number: 10.3109/01480545.2011.604676
  • Title of Journal : DRUG AND CHEMICAL TOXICOLOGY
  • Page Numbers: pp.232-234

Abstract

Vincristine (VCR) is a fundamental component of various chemotherapy protocols. Several reports of accidental intramuscular (i.m.) administration or overdose of VCR have been published in the medical literature. We report on an uneventful clinical course of both i.m. and overdose of VCR in a 6-year-old girl with Wilms' tumor. To prevent the administration of overdosed drug by the i.m. route accidentally, chemotherapy should be administrated only by experienced medical doctors.
Vincristine (VCR) is a fundamental component of various chemotherapy protocols. Several reports of accidental intramuscular (i.m.) administration or overdose of VCR have been published in the medical literature. We report on an uneventful clinical course of both i.m. and overdose of VCR in a 6-year-old girl with Wilms' tumor. To prevent the administration of overdosed drug by the i.m. route accidentally, chemotherapy should be administrated only by experienced medical doctors.